MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ALPHAVAC; ASPIRATION THROMBECTOMY CATHETER

ANGIODYNAMICS, INC. ALPHAVAC; ASPIRATION THROMBECTOMY CATHETER
Model Number H787253020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762)
Date of Event 05/07/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The customer's reported complaint description of the patient decompensated [cardiac issues] and expired after removal of the alphavac cannula/sheath and gore dryseal sheath cannot be confirmed given the patient centric nature of this serious adverse event.No alphavac product was returned to angiodynamics for evaluation since there was no report of device malfunction or performance issue during use in the procedure.The device history record (dhr) review of the packaging/cannula/sheath lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The physicians stated they do not believe that any angiodynamics' device contributed, in any way, to the patient's expiration.There was no report of alphavac device malfunction or use error during the procedure and patient expiration is potentially due to their co-morbidities.Pulmonary embolism, cardiac arrest and death are listed in the device directions for use (dfu) as possible complications/adverse events due to use of embolectomy system.Labeling review: directions for use (10903689) is provided with this device and contains the following statements: indications for use the cannula is indicated for: the non-surgical removal of thrombi or emboli from the venous vasculature.Aspiration of contrast media and other fluids from the venous vasculature.The cannula is intended for use in the venous system and for the treatment of pulmonary embolism.Intended use: the alphavac system is intended to be used with commonly available vascular access tools (e.G., guidewire, vascular introducer, etc.) to facilitate the removal of thromboemboli, but not limited to, thrombus, embolus, or clot during minimally invasive percutaneous procedures.Warnings: selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.Adverse events: this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: arrhythmias, cardiac arrest, death, distal embolization of thrombus, pulmonary embolism, tachycardia.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager (tm) reported that a patient, with several comorbidities, expired during a pulmonary embolism (pe) removal procedure, after use of an alphavac multipurpose mechanical aspirator f18 c85.The procedure was performd in accordance with the device's ifu and all appeared normal according to the physicians; however, the alphavac was removed to inspect if the cannula or sheath were obstructed; neither were, so the gore dryseal was removed.After removal of the dryseal, the patient's pressures began to drop and they decompensated [cardiac issue].At this time, an acls protocol was activated.The physicians checked the patient for a pleural effusion, pericardial effusion and hematoma; however, none were found.After several resuscitation attempts, the patient ultimately expired.This procedure was the first alphavac procedure for both attending physicians; however, one of the attendings is a regular angiovac user.The physicians do not believe that any angiodynamics device contributed, in any way, to the patient's expiration.

Brand Name
ALPHAVAC
Common Device Name
ASPIRATION THROMBECTOMY CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22080369
Report Number1319211-2025-00025
Device Sequence Number8702965
Product Code QEZ
UDI-Device Identifier15051684025966
UDI-Public15051684025966
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K240397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH787253020
Device Catalogue Number25-302
Device Lot Number5827328
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale